Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Pointwise dimensions and Rényi dimensions

Author: Ryszard Rudnicki
Journal: Proc. Amer. Math. Soc. 130 (2002), 1981-1982
MSC (2000): Primary 28A80; Secondary 28A78
Published electronically: January 25, 2002
MathSciNet review: 1896030
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the local lower and upper pointwise dimensions of a probability measure $\mu$ are bounded from below by the lower generalized dimension ${\underline D}_{\mu}(q)$ for $q>1$and from above by the upper generalized dimension ${\overline D}_{\mu}(q)$ for $q<1$.

References [Enhancements On Off] (What's this?)

  • 1. C.D. Cutler, Some results on the behavior and estimation of the fractal dimensions of distribution on attractors, J. Statist. Phys. 62 (1991), 651-708. MR 92b:58137
  • 2. H. Hentschel and I. Procaccia, The infinite number of generalized dimensions of fractals and strange attractors, Phys. D, 8 (1983), 435-444. MR 85a:58064
  • 3. S-N. Ngai, A dimension result arising from the $L^q$-spectrum of a measure, Proc. Amer. Math. Soc. 125 (1997), 2943-2951. MR 97m:28007
  • 4. Y.B. Pesin, Dimension Theory in Dynamical Systems. Contemporary views and applications, University of Chicago Press, Chicago, 1997. MR 99b:58003

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 28A80, 28A78

Retrieve articles in all journals with MSC (2000): 28A80, 28A78

Additional Information

Ryszard Rudnicki
Affiliation: Institute of Mathematics, Polish Academy of Sciences and Institute of Mathematics, Silesian University, Bankowa 14, 40-007 Katowice, Poland

Keywords: Pointwise dimension, generalized (R\'enyi) dimension, measure
Received by editor(s): January 15, 2001
Published electronically: January 25, 2002
Additional Notes: This research was partially supported by the State Committee for Scientific Research (Poland) Grant No. 2 P03A 010 161.
Communicated by: David Preiss
Article copyright: © Copyright 2002 American Mathematical Society